MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM PATELLA-ASYMMETRIC; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5552-L-350
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); Injury (2348); Fibrosis (3167)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicates that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Reported event: an event regarding rom involving an triathlon patella was reported.The event was confirmed by medical review.Method & results: -product evaluation and results: not performed because the device was not returned for analysis.-clinician review: a review of the provided medical records by the consulting clinician indicated "patient underwent a cementless left tka on (b)(6) 2017.Initially the patent had a normal postoperative course but by 6 months postoperatively he developed an effusion and increased pain in the knee.Initially this was treated conservatively however his symptoms persisted and worsened and a workup including radiographs , bone scan and aspirations was performed seeking a possible infectious or mechanical cause for this problem.The infection workup proved to be negative and his symptoms persisted.On physical exam subtle varus/valgus instability was present and revision surgery was carried out on (b)(6) 2018.Fresh frozen soft tissue biopsy was obtained at the time of the revision and again no evidence for infection was seen.In addition to the biopsy the revision surgery comprised a thorough synovectomy and exchange to at thicker tibial insert in hopes of increasing knee stability.Post revision the patient continued to complain of severe pain and instability with the knee ¿kicking inwards¿ when he walked.The surgeon report the knee is stable on clinical exam and no evidence for infection, instability or mechanical complication existed.Exists.The patient had range of motion of -20 to 90 degrees.Further physical therapy with stretching and strengthening were recommended." -product history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusions: the event was confirmed by medical review.A review of the medical review revealed that "review of these records confirms pain and stiffness following primary and revision knee surgery most likely due to arthrofibrosis occurred however, the root cause cannot be determined as insufficient information was available.No evidence was for mechanical complication related to the implant was presented." no further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not available.
 
Event or Problem Description
My husband had a knee replacement done in (b)(6) of 2017 and for several months had swelling, instability and severe pain.Then he ended up having a revision done on (b)(4) 2018.Which there is still a lot of pain and swelling.

Brand Name
TRITANIUM PATELLA-ASYMMETRIC
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7808996
Report Number0002249697-2018-02663
Device Sequence Number19348117
Product Code MBH
UDI-Device Identifier07613327013559
UDI-Public07613327013559
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number5552-L-350
Device Lot NumberAYP1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;